Alert archive / Louisiana / Tornado Warnings in 2024

Tornado Warning 61, NWS Lake Charles, LA

July 8, 2024Beauregard Parish, Vernon Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Jul 8, 2024, 1:08 PM CDT for Beauregard Parish, Vernon Parish, Louisiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2024, 1:08 PM CDT (18:08 UTC)
Expired
Jul 8, 2024, 1:30 PM CDT
In force
22 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Beauregard Parish, LA, Vernon Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 10:00 AM CDTTornado WatchSPC12 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2024-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2024-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
583 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted.

787 
WFUS54 KLCH 081808
TORLCH
LAC011-115-081830-
/O.NEW.KLCH.TO.W.0061.240708T1808Z-240708T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
108 PM CDT Mon Jul 8 2024

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Northeastern Beauregard Parish in southwestern Louisiana...
  Southeastern Vernon Parish in west central Louisiana...

* Until 130 PM CDT.

* At 108 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Sugartown, moving north at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Cravens and Fullerton around 115 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3115 9291 3088 9297 3088 9298 3084 9298
      3078 9299 3080 9307 3113 9318
TIME...MOT...LOC 1808Z 174DEG 37KT 3084 9304 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Calhoun
2 follow-up statements
130 
WWUS54 KLCH 081820
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
120 PM CDT Mon Jul 8 2024

LAC011-081830-
/O.CAN.KLCH.TO.W.0061.000000T0000Z-240708T1830Z/
Beauregard LA-
120 PM CDT Mon Jul 8 2024

...THE TORNADO WARNING FOR NORTHEASTERN BEAUREGARD PARISH IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for west central
Louisiana.

&&

LAT...LON 3115 9291 3091 9297 3090 9310 3113 9318
TIME...MOT...LOC 1820Z 174DEG 37KT 3097 9306 

$$

LAC115-081830-
/O.CON.KLCH.TO.W.0061.000000T0000Z-240708T1830Z/
Vernon LA-
120 PM CDT Mon Jul 8 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
SOUTHEASTERN VERNON PARISH...

At 120 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Cravens, or 7 miles west of Pitkin, moving north at
45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Fort Johnson around 125 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3115 9291 3091 9297 3090 9310 3113 9318
TIME...MOT...LOC 1820Z 174DEG 37KT 3097 9306 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Calhoun
496 
WWUS54 KLCH 081825
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
125 PM CDT Mon Jul 8 2024

LAC115-081834-
/O.EXP.KLCH.TO.W.0061.000000T0000Z-240708T1830Z/
Vernon LA-
125 PM CDT Mon Jul 8 2024

...THE TORNADO WARNING FOR SOUTHEASTERN VERNON PARISH WILL EXPIRE AT
130 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1000 PM CDT for west central
Louisiana.

&&

LAT...LON 3115 9291 3091 9297 3090 9310 3113 9318
TIME...MOT...LOC 1824Z 174DEG 37KT 3101 9306 

$$

Calhoun

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jul 8, 12:32 PM CDT, 36 minutes earlier.

Area forecast discussion, Jul 8, 12:32 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1232 PM CDT Mon Jul 8 2024

...New AVIATION...

.UPDATE...
Issued at 1035 AM CDT Mon Jul 8 2024

TC Beryl was downgraded to a high end tropical storm as of the 10
AM advisory...regional 88Ds show the center of the system west of
Houston at this time. KBPT has gusted to 53 knots while KORG has
gusted 35 knots...thus no changes were made to inherited TS
Warning. Outer rain bands continue streaming over mainly our TX
zones this morning...expect these to expand ewd, along with
additional more diurnally-driven convection, through the course of
the afternoon. The tornado threat associated with the storm will
also continue as Beryl inches nwd...and a new tornado watch was
issued for the wrn 1/2 of the forecast area through 22L/03z to
account. All associated public products have been issued for these
hazards, including the going Flood Watch.

Otherwise no changes to inherited grids/zones.
25

&&

.SHORT TERM...
(Today through Wednesday night)
Issued at 502 AM CDT Mon Jul 8 2024

Persistent showers and storms will continue as Beryls bands move
across the area. 24h radar estimated rainfall maximums are in the
3- 5 inch range, with those higher totals in southern Jefferson Co
and Cameron Par. Forecast PWATs today are well over the 90th
percentile, with some near their daily max.

As of 4AM, Beryl made landfall near Matagorda as a category 1
hurricane with sustained wind speeds near 80 MPH. It will continue
to weaken as it moves inland, however we will still have impacts in
our area. Specifically focusing on "inland" impacts, we currently
have a Storm Surge Warning and Tropical Storm Warning in effect
for Lower Jefferson and a Tropical Storm Warning in effect for
Hardin, Tyler, and Upper Jefferson. Then we have a Coastal Flood
Warning in effect for Cameron and a Coastal Flood Advisory for
Southern Orange, Southern Calcasieu, Lower Vermilion, Lower Iberia
and Lower St. Mary. There is a Flood Watch in effect for all of
our SETX Counties. Lastly, as the environment is conducive for
tornadoes, we do have a Tornado Watch in effect for Hardin and
Jefferson.

Additional rainfall amounts over the next 3 days will be in the
2-4 inch range, however for SETX most of that is expected today
with trace amounts days 2&3. Then for parts of coastal LA, those
higher totals are expected over today and tomorrow. It is
certainly worth noting that locally higher amounts will be
possible. As a result, today parts of SETX are in a Moderate Risk
for excessive rainfall with a Slight to Marginal Risk area east of
there. Tomorrow Beryl will be over the ArkLaTx with bands
expected to set up / train along coastal Louisiana. We are
highlighted in a day 2 Slight Risk ERO as a result.

Thanks to rain and overcast skies, highs today will be much cooler
in the low to mid 80s across SETX and parts of west central to
southwestern Louisiana. Unfortunately they will be a bit warmer in
the lower 90s across parts of central to south central Louisiana.
With that and higher dewpoints, it would not be out of the realm of
possibility to see near or above Heat Advisory criteria.

Even with Beryl moving off as an extratropical low going into the
latter half of the period, some moisture will still stick around.
As a result, the area can look forward to showers and storms
mainly in the afternoon to evening timeframe.

Tomorrow and Wednesday temps will be in the low to mid 90s across
the entire area with lows in the 70s. A weak frontal boundary
will help in limiting higher dewpoints during that time, with no
heat hazards expected.

Stigger/87

&&

.LONG TERM...
(Thursday through Monday)
Issued at 502 AM CDT Mon Jul 8 2024

A weakness will persist over the region south of a midlevel
trough extending from the central CONUS into the Great Lakes. The
trough will gradually lift northeast by the weekend, with ridging
over the SE coast building west across the Gulf coast. Shower and
thunderstorm chances will be mainly diurnally driven through the
period, with greater coverage expected Thursday and Friday before
becoming more scattered by the weekend. PWATs, while still
somewhat elevated, are not expected to be as extreme as they were
prior to and during Beryl's landfall. Still, with values hovering
between roughly 1.7 and 2.1 inches, locally heavy rainfall and
flooding will be possible in some locations.

High temperatures along and south of I-10 will be near 90 or into
the lower 90s Thursday and Friday when shower coverage is expected
to be higher. Further north, highs are expected to reach the middle
90s. By the weekend and into early next week, daytime temperatures
will gradually increase as ridging aloft builds, with highs reaching
the middle to upper 90s. A return to Heat Advisory headlines could
be in the works by Sunday and Monday as maximum heat index readings
are forecast to reach 108 to 112 degrees in a few locations.

24

&&

.AVIATION...
(18Z TAFS)

Beryl centered around 45 miles nnw of Houston continues to move
north northeast around 13 mph. Several rainbands streaming north
will cause tropical storm conditions at BPT, recently gusting to
49 kts. Expect the LIFR visibility/ceilings and gusty winds
within the rainbands, with some improvement outside the rainband.
Similiar conditions expected at LCH, except slightly lower winds.
Further east at AEX/LFT/ARA, expect southeast to south winds
around 15-20 kts with gusts near 30 kts possible within the
rainbands. Improvement expected overnight into Tuesday.

08/DML

&&

.MARINE...
Issued at 502 AM CDT Mon Jul 8 2024

Beryl has officially made landfall this morning. Tropical storm
conditions are expected today over Sabine Lake and Sabine Pass,
Texas and adjacent coastal waters westward, with Small Craft
Advisories further east. As Beryl moves further inland, winds and
seas will gradually subside going into tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  74  91  70  92 /  70  40  10  20
LCH  76  90  75  91 /  70  60  30  50
LFT  79  92  77  93 /  60  80  30  50
BPT  74  92  74  93 /  60  50  30  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Warning until 1 PM CDT Tuesday for LAZ073-074.

     Coastal Flood Advisory until 1 PM CDT Tuesday for LAZ241-252>254.

TX...Tropical Storm Warning for TXZ180-201-515-615.

     Coastal Flood Advisory until 1 PM CDT Tuesday for TXZ616.

     Flood Watch through Tuesday morning for TXZ180-201-259>262-515-
     516-615-616.

GM...Tropical Storm Warning for GMZ430-450-470.

     Small Craft Advisory until 1 PM CDT Tuesday for GMZ432-452-455-
     472-475.

&&

SHORT TERM...08
LONG TERM....08
AVIATION...08

In the hours before

Local storm report, Jul 8, 10:32 AM CDT, 2 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1032 AM CDT Mon Jul 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 AM     Non-Tstm Wnd Gst 3 SW Cameron            29.77N 93.34W
07/08/2024  M45 MPH          GMZ432             LA   Buoy

            Buoy station CAPL1 Calcasieu Pass, LA.

&&
Local storm report, Jul 8, 11:33 AM CDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1133 AM CDT Mon Jul 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 AM     Tornado          2 SW Jasper             30.90N 94.02W
07/08/2024                   Jasper             TX   Emergency Mngr

            Emergency manager reports damage to
            condominiums/apartments in west Jasper.
            Search and rescue ongoing. Time estimated by
            radar.

&&

MC/AS
Local storm report, Jul 8, 11:37 AM CDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1137 AM CDT Mon Jul 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 AM     Tornado          1 SW Jasper             30.91N 94.01W
07/08/2024                   Jasper             TX   Public

            Jasper County, TX Emergency Management
            Director relayed to the NWS that a tornado
            struck the city of Jasper. A condo building
            took a direct hit. A tornado debris
            signature was evident on radar.

&&

Cramer
Local storm report, Jul 8, 11:42 AM CDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1142 AM CDT Mon Jul 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     Storm Surge      4 SE Sabine Pass        29.69N 93.84W
07/08/2024                   Jefferson          TX   C-Man Station

            3.1 MHHW measured.

&&
Local storm report, Jul 8, 11:45 AM CDT, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1145 AM CDT Mon Jul 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     Storm Surge      2 S Port Arthur         29.87N 93.93W
07/08/2024                   Jefferson          TX   C-Man Station

            2.73 MHHW.

&&
Local storm report, Jul 8, 12:20 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1220 PM CDT Mon Jul 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 AM     Flash Flood      2 SSE Beaumont          30.06N 94.12W
07/08/2024                   Jefferson          TX   Mesonet

            Stream gage reports water out of banks.

&&

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:28 PM CDTSpecial Weather StatementLCHSaint Martin32 min
Jul 7, 8:53 PM CDTSpecial Weather StatementLCHSt. Mary67 min
Jul 7, 10:55 PM CDTSpecial Weather StatementLCHSt. Mary50 min
Jul 8, 8:10 AM CDTSpecial Marine WarningLCH65 min
Jul 8, 1:20 PM CDTSpecial Marine WarningLCH55 min
Jul 8, 1:33 PM CDTTornado WarningLCHVernon27 min
Jul 8, 3:44 PM CDTTornado WarningLCHVernon31 min

Nearby

Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.